Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lus4279

Help Me! Accutane Disaster!!

Recommended Posts

I took myself off accutane about a month ago now despite my derm saying he wanted me to stay on it for another two months but I couldn't cope with what it was doing to my body any more. I have been taking 30mg daily since July last year so thats about 9 months. (It doesn't seem like a lot but I'm a pretty skinny guy, hence the low dosage) In the last couple of months of Accutane I had pretty much given up I kept skipping days of my medication and I was just hopeless. My cystic acne had cleared but my blackheads and clogged pores were doing nothing. 

I was told to come off my prednisolone that I was taking alongside my accutane (a drug to combat the side effects) so took accutane about a month or so without these so I don't know if now because I'm off my steroids I'm having some sort of initial breakout because I never had one all my course.

So i have been off Accutane for about month now and my skin has never looked worse. I squeezed a few blackheads and clogged pores on my back and neck because I just wanted them gone and I'm not sure if this is what caused my problems or its a reaction to coming off Accutane but I have the biggest cyst I have ever had on the back of my neck, its like the size of a brussel sprout and it hurts to lay on at night. (this is in the exact same spot where i tried to squeeze my clogged pore) Theres another about 5 or 6 pimples and cysts that have sprung up on my back, that seem to be healing but there still there. and the worst of it all is i have a massive swelling on my face now I cant tell if its a cyst or what but I have had a spot there for the past couple of days and I woke up this morning and my eye was swollen slightly shut and my hole of my left side of my face is inflamed. Its awful and I have never had cysts on my face in my whole life.

The worst part is I'm still getting the awful side effects. Dry lips, nose and mouth (causing my gums to bleed when brushing) lower back pain and I get a heat rash every time I shower or get too warm. I don't understand how such a miracle drug that has literally saved peoples life can turn mine in to such a disaster.

I really have no idea what to do :( I have never cried so much about my skin in my life and I'm a grown man.

I tried to ice the cyst down on my cheek and the swelling has gone down a bit but under my eye is still all puffy and swollen.

so whats causing my problems? is it being off accutane and my skin adjusting? the squeezing i did to my pores? (even though I haven't touched my face at all to cause this massive swollen cyst) or is it because i took my accutane tablets without my steroids for the previous month so its just some sort of natural breakout?

I feel I have waisted ten months of my life just to be in a worse situation then when i started

I took my tablets again today because I don't know what else to do and going to head to the drop in medical centre to see about my face being swollen.

Help me 

Edited by lus4279
Link to post
Share on other sites

Please please contact your derm.. Unfortunately no-one here can give much advice without photos, and even then none of us are trained.

your derm is the only one who can help. Accutane, unfortunately, isn't the miracle drug for everyone, myself included. Your derm will help decide... Perhaps the possibility of low dosage long term? It would narrow your side effects and could eventually help clear you entirely. Some people do take a lot longer (check out humerusfitness on youtube, he was on a high dosage for over a year)

it breaks my heart to see people suffer with this.. But i really suggest making an emergency appointment with your derm if youre getting such painful and swollen cysts. 

Link to post
Share on other sites

Did your dermatologist know about the other drug you were taking with accutane? Remember you must not take certain drugs with accutane because it makes it ineffective

Link to post
Share on other sites
On 7 March 2016 at 4:22 PM, vanessaxdd said:

Did your dermatologist know about the other drug you were taking with accutane? Remember you must not take certain drugs with accutane because it makes it ineffective

yer it was my derm who prescribed it for me. 
Link to post
Share on other sites

You could be having a withdrawal affect from the prednisone itself; since you were on it for so long. Not the accutane. Since accutane will remain in your system up to 6 weeks after the last pill you take. Prednisone is a steroid which helps combat inflammation -- but it can also have the opposite affect. I've never heard of someone who took both accutane and prednisone for the entirety of their treatment -- but only has a helpful aid in the IB period. I would resume your accutane treatment and power through those side effects. Another reason this may have happened is because you didn't follow protocol to continue treatment, accutane is a very interesting drug because essentially what you are doing is working up to the maximum dosage of isotretinoin your body can handle. It's not like other pills where you are taking say, an antibiotic of 50mg per day and its half life is 6 hrs. Accutane remains in your system and in turn, transforms your sebum production. I think you should continue with your treatment of accutane but you may have to start over from the beginning again. Wishing you the best of luck and hope you start to get some relief. <3

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×